Patient :My girlfriend has been taking the pill for medical reasons for 3 cycles and is currently into the 4th. Between 2 and 3 she switched to a higher dosage of the same pill, but it resulted in almost instant, horrible side effects. She is now off of that pill and onto a new, different hormonal composition for this new cycle. The last dosage ended on 2/23 (and interestingly her period started earlier than expected on 2/22 lasting until 2/26-27) and she started the new one on 3/3. Towards the end of her period and into the beginning of the new dosage we had unprotected sex, but we were careful in that I never finished inside of her (and it's never like pulling-out as I'm finishing, I'll stop and pull out well before the point of ejaculating). She has been a lil freaked out because the new pill says something about the possibility of getting pregnant in the first 7 days. That said, she has never missed a pill and she took the new dosage just as if she were continuing the pill (with only the 7-day "placebo" week in between the 2). In my opinion and given all of these factors, the chances of her being pregnant seem very unlikely. In your opinion, do the chances seem unlikely?
Thanks for the query,
If your partner was on a higher dose pill and then switched to a lower dose pill, then the likely withdrawal bleed on 2/22 was expected. As the bleeding continued till 2/27 and you had intercourse after that before she started her fresh pack from 3/3 (day 11 of her cycle). In this case, she had entered her fertile period already when she started the fresh pack, which should have been started from the day 2 of her fresh cycle this time.
Unless you are absolutely sure of not ejaculating even the pre-cum into her vagina, there may be chances of pregnancy if ovulation should occur by day 14 in a 28-day cycle. However the best would be to get a serum beta hCG test done after 7 days of intercourse or on 3/10 to rule out pregnancy for sure. If the levels of hCG are less than 1, then pregnancy is ruled out completely and she can continue the pack as it is.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.